Acne and b12

Hi all

I was diagnosed with PA last year and had the loading dose and have had 1 other injection, next one is due next week. I have them every 3 months

I never had any skin problems/ acne after the these injections but my skin in the last 2 weeks has been terrible. I've never suffered from acne

Do you think it is B12 related or more likely to do with Stress which I am also currently under

Thanks!

7 Replies

oldestnewest
  • Hi chloeg91 I'm not medically qualified but perhaps it's a bit of both.

    I had an allergic reaction to Hydroxocobamalin when I was tried on it back in the 1980s when it was first introduced but if you've got through all your loading doses plus one before you had the reaction maybe it is due to stress or some other reason.

    It may be a good idea to have a word with your pharmacist.

    Do you know what your Folate level is? Folate is essential to process the B12 you are having injected.

    I wish you well

  • Acne is a well-reported side effect of B12 supplementation. It does tend to ameliorate after a while. Here's a paper investigating the cause...

    stm.sciencemag.org/content/...

  • Hi chloeg91 - going by the 'next one is due next week' and 'my skin in the last 2 weeks has been terrible' think it is unlikely to have been caused by the B12 injections as it would have kicked off when, or shortly after the injections. It may be a sign that you are getting low on B12 - I used to get outbreaks on my skin in the years when my B12 levels were low.

    Anxiety is a symptom of low B12 so wondering whether the 'stress' may be the same - B12 certainly affects my ability to cope with stress.

    Very few people actually manage to get to 3 months without symptoms returning.

  • Hi chloeg91, I have just noticed a change in my skin over the past week. My shoulders and back are covered in acne. Hope this helps

  • Hi everyone

    Thanks for your speedy replies!

    I'm going on Friday for my next injection and I am going to demand an injection every 2 months instead. They have fobbed me off when I tried to explain before how most PA sufferers need them more frequently.

    I genuinely don't think anyone understands how debilitating it can be unless they are a sufferer themselves.

    It's great to have a place where other people understand!

  • Do let us know if they have have any advice about the acne!

    Make sure you take your symptom diary incase they argue about increasing your dose. Good luck!

  • It's the B12. Gives u a lot of spots especially around the forehead and the back.

    The first time I had loading doses, after some while I got terrible acne especially on the forehead. It did stay around for good few months.

    The second year I needed loading doses again but this time I got very few spots, nothing compared to first time.

    I got some clearasil ultra cream and it did help a little but overall it is due to B12 as I've never had acne before that and at the same time my wife was also having b12 injections and the same thing happened to her also, so I'm sure it's the b12.

    Made us young again. Like 2 teenagers with acne! (We're both 40)

    Your body does get used to them meaning they do go away and get fewer with time.

    If you don't mess with them, which is not that easy as they're painful, they go away without leaving marks.

    Your question was is it the B12 or stress.

    The answer is yes it's the B12.

    Wish you well.

You may also like...